MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Ejection Problem (4009)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4 and a5: unknown/ asked but not available.Section d6a: if implanted, give date: unknown/ asked but not available.Section d6b: if explanted, give date: unknown/ asked but not available.Section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded monofocal intraocular lens (iol) wouldn't fit through the incision and required incision enlargement and suture.Only the cartridge tip in contact with the eye.The lens is being returned.The patient is fully recovered.There is no information about the replacement iol.Attempts have been made to obtain missing information; however, to date, no response has been received.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: jan 25, 2024.Section h-3: device evaluated by manufacturer: yes.Device evaluation: visual inspection reveal that the lens was stuck in the tip of the cartridge.The cartridge was observed to have a stress mark; however, the stress mark were within specification for a used product.Ovd was observed in the cartridge.The lens module was opened, and ovd was observed inside the lens module indicating that an excessive amount of ovd was used which can contribute to the complaint issue reported.The handpiece was disassembled and no issues that could cause or contribute to the complaint issue were identified.Lens removal was attempted; however, the lens could not be removed without further damaging the lens and cartridge.The complaint issue was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order was performed.Conclusion: the complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18603332
Report Number3012236936-2024-00145
Device Sequence Number13049949
Product Code HQL
UDI-Device Identifier05050474636187
UDI-Public(01)05050474636187(17)260816
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2026
Device Model NumberDCB00
Device Catalogue NumberDCB0000250
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer03/04/2024
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale